Sep 1, 2013
Hello Doctor. My Doc changed my Atripla(after 3 years) to Truvada+Atazanavir+Norvir because Efavirenz CNS side effects.I am HCV coinfected,but I had really good liver function all the time,liver biopsy was good as well. Now my ALT is 179 (was 32),bilirubin is 104 (was 3),rest of the liver function are nornal or borderline. My question:is that numbers are really bad or not yet? I am on new combo 6 weeks and I do not know what i should to do-stay on T+R+N till my doc back from holiday for two weeks time,or take prescription for Isentress ?(is ready just in case on my clinic). I feel much better and I d'not want change my meds every month but my ALT is not very good. I will be wait for your opinion. Thank you.
| Response from Dr. Holodniy
The increase in ALT and bilirubin are almost certainly the result of starting atazanavir and norvir. We usually expect an increase in bilirubin from atazanavir, and in general, is not harmful by itself, although if high enough, can cause your eyes and skin to turn yellow. The increase in ALT is probably magnified by your HCV infection. In many people with HCV co-infection, this will settle back down some time after starting atazanavir and norvir. There is probably no acute danger, and you could probably wait for the two weeks and check your numbers again, or alternatively stop the atazanavir/norvir and change to Isentress with the truvada.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Does Flaky Skin Mean I Have Hiv?
- Sinus Infection Sign Of Seroconversion
- Blowjob From A Prostitute Afraid I Have HIV
- Blood In Semen After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
- Groin Pain After Insertive Anal Sex Worried I Have HIV
- Hairy Tongue After Oral Sex Form Sex Worker What Are The Chances Of HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.